Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 190, NWS Austin/San Antonio, TX

May 8, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2007, 6:41 PM CDT for Val Verde County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2007, 6:41 PM CDT (23:41 UTC)
Expired
May 8, 2007, 7:45 PM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Val Verde County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
380 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 082342
SVREWX
TXC465-090045-
/O.NEW.KEWX.SV.W.0190.070508T2341Z-070509T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 PM CDT TUE MAY 8 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 745 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED OVER VAL VERDE COUNTY...OR ABOUT 15 MILES NORTH OF
  LANGTRY...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL VAL VERDE COUNTY AT 700 PM CDT

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE TO NO WARNING.

LAT...LON 2994 10188 2977 10119 3015 10100 3012 10188

$$
2 follow-up statements
000 
WWUS54 KEWX 090002
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
701 PM CDT TUE MAY 8 2007

TXC465-090045-
/O.CON.KEWX.SV.W.0190.000000T0000Z-070509T0045Z/
VAL VERDE TX-
701 PM CDT TUE MAY 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR VAL VERDE COUNTY...

AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED OVER WESTERN VAL VERDE COUNTY...OR ABOUT 16 MILES NORTHEAST 
OF LANGTRY...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL VAL VERDE COUNTY AT 720 PM CDT

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE 
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. IF A 
TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2994 10188 2977 10119 3015 10100 3012 10188

$$
000 
WWUS54 KEWX 090035
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 PM CDT TUE MAY 8 2007

TXC465-090045-
/O.CON.KEWX.SV.W.0190.000000T0000Z-070509T0045Z/
VAL VERDE TX-
735 PM CDT TUE MAY 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR VAL VERDE COUNTY...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED 
THAT THE SEVERE STORM HAS WEAKENED...SO THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE AT 745 PM CDT. HOWEVER...THIS 
STORM MAY STILL PRODUCE SMALL HAIL AND WIND GUSTS TO 45 MPH. THIS 
STORM WAS LOCATED OVER WESTERN VAL VERDE COUNTY...OR ABOUT 17 MILES 
NORTHEAST OF LANGTRY...MOVING EAST AT 15 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2994 10188 2977 10119 3015 10100 3012 10188

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:34 PM CDT, 7 minutes earlier.

Area forecast discussion, May 8, 6:34 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 PM CDT TUE MAY 8 2007

.AVIATION...
UPPER LOW ACROSS NEW MEXICO HAS PROVIDED ENOUGH INSTABILITY ALOFT
FOR A COMPLEX OF THUNDERSTORMS TO DEVELOP ACROSS THE BIG BEND
REGION TO THE RED RIVER VALLEY. THIS SYSTEM WILL SLOWLY MOVE EAST,
AND IS EXPECTED TO AFFECT THE KDRT AERODROME THIS EVENING AND
TONIGHT. LINGERING CB WITH VCTS IS EXPECTED THROUGH 06Z OUT
WEST...MAINLY ALONG AND WEST OF A KERV TO KLRD LINE. MORE BENIGN
CONDITIONS ARE ANTICIPATED ALONG THE I-35 CORRIDOR WITH VFR
PERSISTING THROUGH THE EVENING AND EARLY NIGHT HOURS. STRATUS
DEVELOPMENT IS EXPECTED TO LOWER CIGS TO MVFR BY 03-04Z. CIGS WILL
CONTINUE TO LOWER AND COULD SEE SOME IFR CONDITIONS IN THE NEAR-
DAWN HOURS. LIGHT TO MODERATE SE FLOW AT THE SFC WILL CONTINUE
THROUGH THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 346 PM CDT TUE MAY 8 2007/

DISCUSSION...
THE UPPER LOW IS APPARENT OVER NM ON WV SATELLITE IMAGERY AND IS
MOVING SLOWLY TOWARD WEST TEXAS. THIS FEATURE WILL KEEP THINGS
UNSETTLED OVER SOUTH CENTRAL TEXAS FOR THE NEXT FEW DAYS. MODELS
SHOW THIS TROUGH MOVING ACROSS TEXAS DURING THE NEXT 48 TO 72
HOURS. FOR THE SHORT TERM DEW POINTS ARE IN THE LOW 70S IN THE
SOUTHEASTERN PART OF THE CWA AND WINDS ARE FROM THE SOUTHEAST...SO
EXPECT MOISTURE TO INCREASE ACROSS THE REST OF THE FORECAST AREA.
THIS WILL PRIME THE ATMOSPHERE FOR THE UPPER TROUGH TO TRIGGER
CONVECTION TONIGHT...ESPECIALLY IN THE NORTHWEST. BIG CONCERNS
WILL BE SLIGHT THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAIN
CAUSING FLASH FLOODING. THE WESTERN HALF OF OUR CWA IS INCLUDED IN
THE SLIGHT RISK AREA FROM SPC. MORNING SOUNDING AT DRT SHOWED PW
AROUND 135 PERCENT OF NORMAL. HAVE INCLUDED MENTION OF POSSIBLE
SEVERE IN ZONES AND WILL CONTINUE THE FLASH FLOOD WATCH FOR THE
WESTERN COUNTIES.

RAIN CHANCES WILL CONTINUE THROUGH FRIDAY AFTERNOON WITH A BIT OF
A LULL THURSDAY NIGHT. CHANCE OF HEAVY RAIN WILL DECREASE...BUT
SEVERE THREAT WILL RETURN WED AFTERNOON AND EVENING.

ONCE THE UPPER TROUGH EXITS THE REGION...HIGH PRESSURE WILL MOVE
IN BEGINNING THIS WEEKEND. THIS WILL BEGIN A QUIET PERIOD WITH
LITTLE CHANCE OF RAIN AND NEAR NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  85  64  81  64 /  40  30  20  30  20
AUSTIN BERGSTROM INTL AIRPORT  64  84  62  81  62 /  40  30  20  30  20
DEL RIO INTL AIRPORT           67  85  65  82  65 /  60  40  40  20  10
SAN ANTONIO INTL AIRPORT       66  84  64  81  64 /  40  30  30  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...VAL
VERDE...ZAVALA.

&&

08/25
Hazardous weather outlook, May 8, 11:50 AM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CDT TUE MAY 8 2007

TXZ171>173-183>194-202>209-217>225-228-091100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1150 AM CDT TUE MAY 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...GENERALLY ALONG
AND WEST OF A BURNET TO BOERNE TO DILLEY LINE THIS EVENING THROUGH
TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN SOUTH
CENTRAL TEXAS COUNTIES...GENERALLY ALONG AND WEST OF A ROCKSPRINGS
TO LEAKEY TO CARRIZO SPRINGS LINE...VALID THIS EVENING THROUGH
TONIGHT.

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS OVER WEST TEXAS ARE
EXPECTED TO EXPAND EAST INTO THE SOUTHERN EDWARDS PLATEAU BY EARLY
THIS EVENING...AND INTO THE WESTERN HILL COUNTRY AND RIO GRANDE
PLAINS BY LATE TONIGHT. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND BRIEF TORNADOES.

SOME OF THE THUNDERSTORMS WILL TRAIN OVER THE SAME AREAS...
CAUSING FLASH FLOODING RAINS OF 2 TO 5 INCHES OVER LOCALIZED
AREAS. OVERNIGHT RAINFALL TOTALS IN THE FLASH FLOOD WATCH AREA
SHOULD AVERAGE AROUND ONE INCH...BUT EVEN AN INCH OF RAIN FALLING
IN A SHORT TIME COULD PRODUCE FLOODING OVER THE ALREADY SATURATED
SOILS. THERE IS ALSO A POTENTIAL FOR MINOR TO MODERATE RIVER
FLOODING FOR STREAMS OVER EDWARDS AND VAL VERDE COUNTY...INCLUDING
THE RIO GRANDE...PECOS...AND DEVILS RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE WEDNESDAY
INTO THE DAYTIME HOURS THURSDAY...WITH THE THREAT SPREADING WEST
TO EAST WEDNESDAY NIGHT. THE MAIN THREAT WILL BE FOR LOCALLY
HEAVY RAINFALL...WITH ISOLATED TOTALS OF 3 TO 6 INCHES POSSIBLE.
LARGE HAIL...DAMAGING WINDS...AND BRIEF TORNADOES ARE ALSO
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT

In the hours before

Special weather statement, May 8, 6:28 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
628 PM CDT TUE MAY 8 2007

TXZ171>173-183>194-202>209-217>225-228-090300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
628 PM CDT TUE MAY 8 2007

...RAIN CHANCES CONTINUE THIS WEEK...

A SLOW MOVING LOW ALOFT OVER THE SOUTHWEST U.S. AND NORTHERN
MEXICO WILL MOVE SLOWLY EAST THE NEXT FEW DAYS...MOVE ACROSS
SOUTH CENTRAL TEXAS THURSDAY AND EAST OF THE AREA ON FRIDAY AND
FRIDAY NIGHT. A SERIES OF FAST MOVING WEATHER DISTURBANCES IN
ADVANCE OF THIS SPRING STORM SYSTEM WILL MOVE NEAR THE AREA
THROUGH THURSDAY.

THERE IS A CHANCE FOR SHOWERS OR THUNDERSTORMS THROUGH
THURSDAY. ON FRIDAY...THERE WILL BE A CONTINUED CHANCE
FOR RAIN...SHOWERS OR THUNDERSTORMS...THEN THIS ACTIVITY
IS EXPECTED TO DECREASE FROM THE WEST FRIDAY NIGHT.

THIS WEATHER PATTERN HAS THE POTENTIAL TO CAUSE SEVERE
THUNDERSTORMS AND HEAVY RAINS. THE PRIMARY SEVERE WEATHER
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY
RAINFALL IS LIKELY AT TIMES...AND HAS THE POTENTIAL TO CAUSE
FLASH FLOODING THIS WEEK.

ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.
FOR THE LATEST WEATHER INFORMATION...ON THE WEB...GO TO
WWW.SRH.WEATHER.GOV/EWX.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:05 PM CDTFlash Flood WarningEWXEdwards, Real4 hr
May 7, 7:57 PM CDTFlash Flood WarningEWXDimmit3 hr
May 7, 8:12 PM CDTFlash Flood WarningEWXUvalde, Zavala3 hr
May 7, 8:50 PM CDTSevere Thunderstorm WarningEWXDimmit25 min
May 8, 3:44 AM CDTFlash Flood WatchEWXBandera, Dimmit, Edwards, Gillespie, Kerr, Kinney and 6 more24 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.